Doctor insights on:
Urine is the product of the kidneys, which is produced to eliminate the waste products of metabolism, manage body fluid balance, &maintain acid-base balance. The blood is first filtered by the kidneys, and the composition of the resulting fluid is then altered depending on the body's needs. It is composed of mostly water, and breakdown products from blood cells impart ...Read more
Usually dyes or meds: There are few diseases that would result in green urine. Usually, green urine comes from dyes such as green or blue food coloring, or from ingestion of black licorice. Amitriptyline or Indomethacin can impart a greenish tinge to the urine. Multivitamins and supplements, can also create intense coloration of the urine. Foul odor and burning pain could point to a UTI cause. ...Read more
Rare, the following:: Medications: amitriptylene, indomethacin, propofol, occasionally Nitrofurantoin (more commonly bright yellow). Occasional psudomonas UTI causes green urine. Dyes used in food coloring or Methylene Blue used for some urine tests can make urine blue or green because of comination with yellow of urine. ...Read more
Your: Your urine color generally depends on what you eat. The one caveat here is if you have visible blood in your urine. If this is the case than you should see your physician as soon as possible. As long as the color returns to a more normal color with hydration, I wouldn't be too concerned. ...Read more
Bladder infection?: Your mother should see a doctor to have her urine tested for infection. Urinary frequency and discoloration may be the only signs in an older person, though she could also develop blood in her urine, urinary urgency, and pain with urination. Left untreated these can progress to kidney infections. Please make arrangements for an appointment today so she can begin antibiotics if needed. ...Read more
No. Try this out::
Green urine is not normal (one of my definitions of normal is if I have had it's more likely to be normal and I have never had green urine :).
B vitamins, esp. B1 and B2 can cause urine to become bright yellow. Try stopping B vitamins; if urine returns to normal they are causing this- in this case you can restart, as it is not a problem. If it stays green then see a doctor to evaluate! ...Read more
My friend told me that she is peeing green urine and the color is staining her undies what can be the cause of it?
Infection?: Colored urine usually is due to various foods, although it is possible a urinary tract infection with certain bacteria could do this. However, I wonder if the main problem is vaginal discharge. Colored vaginal discharge usually means an infection, including STDs if at risk. If the color and/or staining continue more than another day or two, or if at STD risk, your friend should see a doctor soon. ...Read more
What would cause green urine? I just started taking an alive multivitamin today. I don't know if that would do it. Haven't really ate any green food.
I suppose: That "alive" is a trade name. Perhaps that is the cause since you do not know the ingredients. ...Read more
What causes light green urine? I take a multivitamin and I'm not on any meds. Some days I don't eat green vegetables but it's still light green. Thank
Could be: Neither is normal. Black stools can be due to pepto bismol (bismuth subsalicylate) use or from blood arising from a source in your stomach. Green urine could be the result of some food coloring agents or medications/vitamins you are taking. Either way they should be investigated for underlying causes. ...Read more
No: Is it green or deep yellow? In any case this is not a reason to stop taking the vitamins if your doctor prescribed these. If you taking these on your own, it would be useful to consult your doctor. ...Read more
Green urine and half grey stool? I have peed green for quite some time now and recently my stool is gradually getting grayer. Is it my constipation?
Does neon green colored urine after taking a vitamin b complex supplement indicate my body uses or doesn't need the riboflavin?
Vitamin B complex: B vitamins r water-soluble; body uses what it needs & eliminates excess. Many of these pills have yellow coating (tartrazine) which may be responsible for the urine color along with vitamins b2 & B12 & c. Nothing to worry about unless having pain/burning when urinating. ...Read more
I have noticed for the past month that when I urinate, my urine smell like fungus. Urine green tint at times as well. No other symptoms?
Urine changes: It is worth getting it checked out. Take care. ...Read more
Why is my urine green when I drink alcohol im 36 and drink often. Is this a sign of a liver problem?
Meds/foods/metabolsm: Green urine can be traced to food dyes, indego blue, metheline blue (a med)biliverdin (a breakdown product of liver wastes).If urine with various metabolic wastes come in contact with other chemicals it can turn green. If you face this issue: try keeping an exposure diary listing everything you eat or drink +otc or prescribed meds or herbals & take it all in for reviw by your dr. ...Read more
My urine is green tinged should I be concerned? I'm not eating/drinking food coloring or anything.
Embarassing, but my urine is green for the last 2 days. I've not eaten anything with dye in it, or anything out of the norm. Help?
Difficult to say why: Different food reactions however alter the pH of urine without having to have eaten dye in food. The change of pH would render a substance more soluble in urine and that may change the color. Remember in science class the litmus paper changes color with change of ph. If lots of veg, dairy, or tea pH goes up. Lots of meat, pops, limeade, would decrease pH (acid). Change the diet and color prob will. ...Read more
I noticed my urine was green yesterday amd today and has a strong oder but I am not currently taking any medications what could cause this?
Possible infection: It is unclear if the discharge is mixed within the urine or drops outside, but usually urinary tract infection leads to cloudy urine that is associated with urge to urinate and burning. Vaginal infections can lead to something like you are describing, may be associated with itching, sometimes odor. In any case, you should see your md for additional testing and clarification. ...Read more